How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 29730
Experience:  University of California at Davis graduate veterinarian with 45 years of experience.
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now

My cavalier king Charles has started a course of vetmedin today

Customer Question

My cavalier king Charles has started a course of vetmedin today first does given at 4pm she is showing signs of loss of balance and tiredness, will she be ok until the morning before going back to my vet
Submitted: 3 years ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 3 years ago.
Aloha! You're speaking to Dr. Michael Salkin
Pimobendan is ordinarily well-tolerated unless severe underlying cardiac disease exists. It's potentially arrhythmogenic (can cause atrial fibrillation or ventricular arrhythmias) and so Honey's loss of balance and tiredness could very well be due to a life threatening arrhythmia.

Because I can't know from here whether or not such a disorder is occurring, it would be prudent to have an on-call vet listen to Honey's heart and treat accordingly. The cardiovascular effects of pimobendan occur after 1 hour and persist for 8-12 hours after administration so I'm not inclined to have you "watchful wait" Honey at this time.

Please respond with further questions or concerns if you wish.